Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Sep 1, 2020, 6:49 PM CDT for Briscoe County, Hall County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2020, 6:49 PM CDT (23:49 UTC)
- Expired
- Sep 1, 2020, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.25 in
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 7:10 PM CDT | TORNADO | 8 Ssw Lesley, TX | REPORT OF A WEAK TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
941
WFUS54 KLUB 012349
TORLUB
TXC045-191-020015-
/O.NEW.KLUB.TO.W.0005.200901T2349Z-200902T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
649 PM CDT Tue Sep 1 2020
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Western Hall County in the Panhandle of Texas...
Northeastern Briscoe County in the Panhandle of Texas...
* Until 715 PM CDT.
* At 649 PM CDT, a confirmed tornado was located 8 miles southwest of
Brice, or 12 miles north of Caprock Canyon State Park, moving
southeast at 15 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
western Hall and northeastern Briscoe Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3457 10110 3472 10100 3455 10055 3436 10070
TIME...MOT...LOC 2349Z 300DEG 14KT 3461 10098
TORNADO...OBSERVED
HAIL...1.25IN
$$
WCI1 follow-up statement
216
WWUS54 KLUB 020015
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
715 PM CDT Tue Sep 1 2020
TXC045-191-020025-
/O.EXP.KLUB.TO.W.0005.000000T0000Z-200902T0015Z/
Hall TX-Briscoe TX-
715 PM CDT Tue Sep 1 2020
...THE TORNADO WARNING FOR WESTERN HALL AND NORTHEASTERN BRISCOE
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3457 10110 3472 10100 3455 10055 3436 10070
TIME...MOT...LOC 0015Z 300DEG 14KT 3456 10088
$$
WCIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Sep 1, 6:40 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 1, 6:40 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 640 PM CDT Tue Sep 1 2020 .AVIATION... Severe TS heading toward KCDS with pre-storm MVFR stratus there is the main concern in the near term. Secondarily is wind direction at KPVW as a pair of boundaries are approaching that terminal with the northwest wind looking the most likely to win out. Moving into tonight the TS chances begin to decrease. However, with an upper level low moving out across the region Wednesday there will be an increasing chance of showers with isolated TS potential as a much cooler air mass moves into the area. Potential for MVFR ceilings with the cooler air and showers during the day Wednesday as well. && .PREV DISCUSSION... /issued 249 PM CDT Tue Sep 1 2020/ SHORT TERM... Isolated to scattered showers and thunderstorms will be possible this afternoon into tonight across much of the South Plains and Rolling Plains. The possibility exists for two or more rounds. The first round will likely form off of the surface trough that is moving into the far southwestern Panhandle and western South Plains at this moment. The next round will be associated with the upper level storm system that is currently over central New Mexico and will affect the South Plains region late this evening into tonight. As of 19z (2 PM), storms have begun firing over central New Mexico and are moving to the east towards the NM/TX state line. Along with storm initiation out west, a series of roll clouds were noted on radar and visible satellite imagery to the northwest of Lubbock. This is an indication of convergence within a capped environment. For this afternoon into this evening, storms will move into an area of SBCAPE 2000-2500 J/kg with EFF Shear values 40-45 kt. Storms will initially be capable of rotating, bringing a low tornado threat and a marginally severe hail threat...perhaps even larger if a supercell can get rooted. The highest probability of this will be over the Rolling Plains where higher CAPE/Shear values and lower LCLs exist than here on the South Plains. The two main threats will be the potential for localized flash flooding, and downburst wind gusts up to 65 mph as model soundings indicate an inverted-V thermal profile and precipitable water (PWAT) values nearing record values. A combination of higher PWAT values and slow storm motion(easterly @ 10-20 kts) will support locally heavy rainfall and a flooding threat. The second round should be limited to the South Plains as earlier storms seem to deplete the available CAPE over the Rolling Plains. Marginally severe winds and isolated flash flooding will be possible once again with these storms with DCAPE values ranging around 1000 J/kg and PWAT values remaining around the 90th percentile. A shortwave trough will swing through the area from NE New Mexico tomorrow. The leading edge of the trough may enhance any ongoing showers and thunderstorms over the area. Some additional showers and thunderstorms may form along the trough with warm and moist air that may be advected from the surface and lifted isentropically ahead of the trough. Tomorrow afternoon, isolated to widely scattered showers and thunderstorms will be possible over the Rolling Plains...though a decrease in moisture in the mid-levels will limit the updraft and convective potential. Kendrick LONG TERM... The extended forecast will quickly trend quieter as the mid-level trough currently approaching the region shifts off to our east. A few showers could linger past 00Z Thursday across the eastern sections, but drier weather will be the theme. A portion of the departing trough is forecast to become separated from the steering flow and linger across the eastern half of Texas into Oklahoma through late week. This weakness may eventually drift back this way late week or this weekend as ridging builds across the western states. This could renew at least low shower/storm chances across the southeastern portion of the CWA, though at this point it looks like the best chances may be shunted to our south. Regardless, we have accepted (though toned down) the PoPs for much of the Rolling Plains and southeast South Plains Friday and for the southern-most zones on Saturday. Temperatures will rebound to near or somewhat above average from Thursday through early next week. Currently Sunday looks like it will be the hottest day, when highs could soar well into the 90s. Thereafter, there is a general consensus that a substantial shortwave trough will dig southward over the High Plains early next week. This will open the door for a true fall-like cold front to breach the South Plains region sometime Tuesday or Tuesday night. There may be enough moisture return in advance of the front to provide a brief window for convection, though much cooler and drier air will quickly advect in post-FROPA. The timing of the front provides uncertainty with regards to the temperatures on Tuesday (and the exact timing for the highest PoPs), but by next Wednesday temperatures may struggle to make it out of the 60s if current projections are correct. Something to look forward to for those yearning for fall. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Sep 1, 11:41 AM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1141 AM CDT Tue Sep 1 2020 TXZ021>044-021645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1141 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to increase in coverage and intensity after 2 PM this afternoon. Some of the stronger storms could produce downburst winds to 65 mph and hail up to the size of quarters. Additionally heavy rainfall from stronger storms could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic episodes of isolated to scattered thunderstorms, some with strong downburst potential, will exist over the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 61 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.